Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Mental Faculities and Newly Diagnosed
Jul 22, 2004

Dear Dr., I was newly diagnosed a month ago with this illness. My TC4 count is arround 550 and virul load 26,000. I am a overweight, otherwise healthy - well at least I thought - Question - when will the effects of this illness effect my mental state. I am in a complex job - a tax lawayer - and noticed that I have started to forget things over the last year or so - but I am not sure if this is to do with this illness, or it could be the fact that I am just getting older and as we get older, we sometimes forget things .... Or am I worrying too much over this ???

Thanks

Response from Dr. Horwath

Generally, the neuropsychiatric effects of HIV infection (such as memory loss) tend to occur very late in the course of the illness, when the CD4 count is low (< 200) and viral load is very high. For this reason, I suspect that your forgetting may just be part of the process of aging.

However, you should be carefully followed by a doctor with experience treating HIV infection. If you develop more serious symptoms, or your CD4 count falls below 350, or your viral load rises above 55,000, then you should consider starting HAART and discuss the options with your MD.

If you really believe that your memory symptoms are sserious, you can also seek a referral to a psychologist with experience in psychological testing of people with HIV infection. This would help determine if your memory problems are significant or not.



Previous
Tumor on Brain and stem
Next
Crystal-Meth & HIV/HCV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement